Turmeric

Hi everyone

Further to my post re joint pain when on Avastin, I was all geared up to start intensive turmeric consumption, when another of the ladies on this forum told me that a pharmacist had advised her that turmeric and Avastin should not be taken together. Has anyone else heard this? As I said to her, I cannot believe that everyone stops eating curry when on this regime!

Jenny

4 Replies

oldestnewest
  • I would check with oncology as I was advised to avoid supplements, take always, soft cheese, pate, undercooked eggs etc. Many curries don't include turmeric. Better safe than sorry

    LA

  • Jenny,

    I would agree with Lily Anne on this one. I do remember reading about Avastin and it works by disrupting the blood supply to cancer cells and I do know that tumeric does thin the blood somewhat so there is probably a connection there regarding the use of tumeric when on Avastin but best to talk to your oncologist I think!

    Dx

  • I asked my oncologist this, and he said not to take turmeric, as it thins the blood, and so dose Avastin, as for curry the quantity is a lot less than in the dose you would have to take for health issues, hope this helps.

    xx Jeanette

  • Hi,

    Read an article some time ago about the interference between different spices and natural supplements with chemo regimens, and yes, turmeric is one of them. The conclusion of the article was somehow saying that better not take any herbal supplement during chemo, because they do not know what is the body reaction. Some of these supplements can lower the efficiency of the chemo treatment.